In this chapter we undertake a study of asymptotic behavior of solutions associated with von Karman evolution equations subject to thermal dissipation. We consider models with and without the rotational inertia terms. The presence of this parameter changes the character of the thermoelastic dynamics from parabolic-like to hyperbolic-like. We establish the existence of a compact global attractor of finite fractal dimension and study its properties. Our main tool is the stabilizability estimate which asserts that a difference of any two trajectories can be exponentially stabilized to zero modulo compact perturbation. This estimate is independent of the value of rotational inertia parameter α and heat/thermal capacity κ. This makes it possible to obtain estimates for the dimension and size of the attractor which do not depend on the parameters α and κ. We also prove upper semicontinuity of the attractor with respect to the parameters α and κ. In the case κ → 0 we show that the attractor is close in some sense to the attractor of an isothermal structurally damped von Karman model. In this chapter we mainly follow .
KeywordsFractal Dimension Lyapunov Function Unstable Manifold Global Attractor Rotational Inertia
Unable to display preview. Download preview PDF.
- 20.A. Benabdallah and D. Teniou, Exponential decay rates for a full von Karman model with thermal effects, Electron. J. Diff. Eqs., 7 (1998), 1–13.Google Scholar
- 61.I. Chueshov, Introduction to the Theory of Infinite-Dimensional Dissipative Systems, Acta, Kharkov, 1999, in Russian; English translation: Acta, Kharkov, 2002; see also http://www.emis.de/monographs/Chueshov/
- 74.I. Chueshov and I. Lasiecka, Long time dynamics of semilinear wave equation with nonlinear interior-boundary damping and sources of critical exponents. In Control Mehtods in PDE - Dynamical systems, F. Ancona et al., (Eds.), Contemporary Mathematics, vol.426, AMS, Providence, RI, 2007, 153–193.Google Scholar
- 75.I. Chueshov and I. Lasiecka, Long-Time Behavior of Second Order Evolution Equations with Nonlinear Damping, Memoirs of AMS, vol.195, no. 912, AMS, Providence, RI, 2008.Google Scholar
- 159.T. Kato, Perturbation Theory of Linear Operators, Springer, New York, 1966.Google Scholar
- 216.I. Lasiecka and R. Triggiani, Control Theory for Partial Differential Equations, Cambridge University Press, Cambridge, 2000.Google Scholar
- 241.A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, Springer, New York, 1986.Google Scholar